Alert archive / Colorado / Tornado Warnings in 2013

Tornado Warning 38, NWS Denver/Boulder, CO

July 20, 2013Arapahoe County, Colorado

NWS Denver/Boulder, CO issued this tornado warning at Jul 20, 2013, 5:28 PM MDT for Arapahoe County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2013, 5:28 PM MDT (23:28 UTC)
Expired
Jul 20, 2013, 6:00 PM MDT
In force
32 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Arapahoe County, CO

The radar

The Denver radar (KFTG), 17 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 4:03 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
318 J/kg
Mixed-layer CIN
-266 J/kg
Mixed-layer LCL
1421 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

421 
WFUS55 KBOU 202328
TORBOU
COC005-210000-
/O.NEW.KBOU.TO.W.0038.130720T2328Z-130721T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DENVER CO
528 PM MDT SAT JUL 20 2013

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL ARAPAHOE COUNTY IN NORTHEAST COLORADO...

* UNTIL 600 PM MDT
    
* AT 528 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED OVER NORTHERN AURORA...OR 14 MILES EAST OF
  DENVER...MOVING SOUTH AT 10 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...SPORADIC DAMAGE TO MOBILE HOMES...ROOFS AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  AURORA...NORTHEASTERN CENTENNIAL AND ARAPAHOE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3962 10476 3974 10474 3974 10456 3962 10454
TIME...MOT...LOC 2328Z 352DEG 7KT 3973 10469 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

RPK
2 follow-up statements
147 
WWUS55 KBOU 202334
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
534 PM MDT SAT JUL 20 2013

COC005-210000-
/O.CON.KBOU.TO.W.0038.000000T0000Z-130721T0000Z/
ARAPAHOE CO-
534 PM MDT SAT JUL 20 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR NORTHERN
ARAPAHOE COUNTY...
    
AT 534 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER NORTHWESTERN AURORA...OR 14 MILES EAST OF DENVER...
MOVING SOUTH AT 10 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...SPORADIC DAMAGE TO MOBILE HOMES...ROOFS AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
AURORA...NORTHEASTERN CENTENNIAL AND ARAPAHOE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3962 10476 3974 10474 3974 10456 3962 10454
TIME...MOT...LOC 2334Z 013DEG 10KT 3971 10469 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

RPK
707 
WWUS55 KBOU 202344
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
544 PM MDT SAT JUL 20 2013

COC005-202353-
/O.CAN.KBOU.TO.W.0038.000000T0000Z-130721T0000Z/
ARAPAHOE CO-
544 PM MDT SAT JUL 20 2013

...THE TORNADO WARNING FOR WEST CENTRAL
ARAPAHOE COUNTY IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3962 10476 3974 10474 3974 10456 3962 10454
TIME...MOT...LOC 2340Z 352DEG 7KT 3969 10469 

$$

RPK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jul 20, 3:18 PM MDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jul 20, 3:18 PM MDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
318 PM MDT SAT JUL 20 2013

.SHORT TERM...EARLY CONVECTION HAS FIRED OVER THE FOOTHILLS...WITH
LARIMER COUNTY FAVORED FOR THE MOST PERSISTENT ACTIVITY. PROBABLY
A BIT MORE UNSTABLE THERE IN ADDITION TO HAVING BETTER CONVERGENCE
WITH THE ESE LOW LEVEL FLOW. INITIAL ACTIVITY HAS GENERATED CLOUD
COVER WHICH MAY LIMIT FURTHER DEVELOPMENT IN AREAS SOUTH OF
BOULDER...ESPECIALLY THE JEFFERSON/PARK COUNTY AREA WHERE DRIER
LOW LEVEL AIR APPEARS TO BE SPREADING.

ON THE PLAINS TEMPERATURES ARE A FEW DEGREES SHY OF CONVECTIVE
TEMPERATURE WHILE MOISTURE HAS BEGUN TO MIX OUT NEAR THE
MOUNTAINS. ESE WINDS SHOULD HELP THE MOISTURE HOLD ON BETTER
FURTHER EAST. ALL THIS IS ABOUT AS EXPECTED...WILL HOLD ON TO THE
SCATTERED STORMS EAST OF THE FRONT RANGE CITIES...PALMER DIVIDE
MAY WIND UP A BIT OVERDONE IF NOTHING FIRES ON THE OUTFLOW COMING
OUT OF THE PIKES PEAK REGION SOON. STILL A SLIGHT RISK OF SEVERE
STORMS WITH CAPES EXPECTED TO WIND UP AROUND 1500-2000 J/KG AND
ABOUT 30 KT OF 0-6 KM SHEAR...THOUGH TEMPERATURES WILL STILL LIMIT
HAIL SIZE. CONVECTION SHOULD END FAIRLY EARLY IN THE DRIER AIR
OVER THE WESTERN PART OF OUR AREA...WITH GRADUAL EASTWARD
PROGRESSION OVER THE PLAINS. SLIGHT CHANCE OF ADDITIONAL
DEVELOPMENT NORTH OF US MOVING ACROSS THE NORTHEAST CORNER LATE
TONIGHT.

FOR SUNDAY...DRIER AIR MOVES IN THOUGH THERE WILL STILL BE SHALLOW
LOW LEVEL MOISTURE ON THE PLAINS. MOST OF THIS SHOULD MIX OUT AND
THERE SHOULD BE LITTLE ACTIVITY OVER THE WESTERN PART OF THE AREA.
RICHER MOISTURE WILL BE LIMITED TO THE EASTERN PART OF THE PLAINS.
WE HAD A LITTLE COOLING FORECAST...BUT I SEE NO REASON FOR IT
ESPECIALLY WITH MORE SUN EXPECTED...SO I RAISED HIGHS TO BE A
LITTLE WARMER THAN TODAY.

.LONG TERM...THE UPPER LEVEL RIDGE WILL BE CENTERED NEAR THE FOUR
CORNERS REGION THROUGH TUESDAY. THIS WILL RESULT IN A DRY...STABLE
AND WARM NORTHWESTERLY FLOW ALOFT OVER THE CWFA. ANY POTENTIAL
THUNDERSTORMS WILL BE OVER THE FAR NORTHEASTERN CORNER OF THE CWFA
IN THE LATE AFTN/EVNG PERIOD. BY THE MIDDLE OF THE WEEK...THE
CENTER OF THE RIDGE STARTS TO SHIFT TO THE EAST. AS IT DOES...
SUBTROPICAL MOISTURE WILL START TO MAKE ITS WAY INTO WRN CO AND
PRECIPITABLE WATER VALUES WILL CLIMB BACK UP AGAIN. IN THE LOWER
LEVELS...A COLD FRONT WILL PROGGED TO PUSH INTO NERN CO ON FRIDAY
WITH INCREASING MOISTURE DEVELOPING BEHIND THE FRONT RESULTING IN
COOLER AND WETTER CONDITIONS. THE COMBINATION OF THESE TWO
FEATURES SHOULD HELP TO ELEVATE THE CHANCE OF THUNDERSTORMS ACROSS
MUCH OF THE CWFA FOR FRIDAY THROUGH SATURDAY.

&&

.AVIATION...VFR CONDITIONS THROUGH SUNDAY. THUNDERSTORMS WILL
LIKELY REMAIN AWAY FROM THE DENVER AREA...WITH MORE NUMEROUS
STORMS NORTH AND NORTHEAST OF DENVER. THERE IS STILL A SLIGHT
CHANCE OF SOME IMPACT AT THE TERMINALS DUE TO OUTFLOW WINDS
GUSTING TO 35 KNOTS THROUGH AROUND 03Z. LITTLE TO NO STORM
ACTIVITY IS EXPECTED ON SUNDAY.

&&

.HYDROLOGY...SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE
FOOTHILLS OF LARIMER AND BOULDER COUNTIES THE REST OF THE
AFTERNOON. THE STRONGEST COULD PRODUCE AN INCH OF RAIN IN LESS
THAN AN HOUR WHICH WOULD CAUSE FLOODING IN BURN AREAS. STORMS IN
THE FOOTHILLS SHOULD DIMINISH BY EARLY EVENING. THE STORMS MAY
ALSO CAUSE LOCALIZED HEAVY RAIN ON THE NORTHEAST PLAINS THROUGH
THE EVENING...BUT STORM MOVEMENT SHOULD BE FAST ENOUGH TO LIMIT
THE FLOOD THREAT. RAINFALL FROM THE HEAVIEST STORMS MAY BE UP TO TWO
INCHES WHICH COULD CAUSE MINOR FLOODING.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...GIMMESTAD
LONG TERM....COOPER
AVIATION...GIMMESTAD
Hazardous weather outlook, Jul 20, 11:07 AM MDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1107 AM MDT SAT JUL 20 2013

COZ030>051-211715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1106 AM MDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEASTERN
COLORADO THIS AFTERNOON AND EVENING...GENERALLY EAST OF
BRIGGSDALE...FORT MORGAN...AND LIMON. THE MAIN THREATS FROM THE
THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND MOVE
SOUTHEASTWARD. IN AREAS FURTHER WEST THERE WILL STILL BE SOME
THUNDERSTORMS BUT WITH LESS MOISTURE THE STORMS WILL BE LESS
NUMEROUS AND LESS INTENSE. THUNDERSTORMS WILL END IN THE WESTERN
PART OF THE AREA THIS EVENING...BUT THERE IS STILL A SLIGHT CHANCE
OF STORMS IN THE NORTHEAST CORNER OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE HIGH
COUNTRY AND THE FAR NORTHEASTERN PLAINS SUNDAY THROUGH TUESDAY.
SUNDAYS STORMS OVER THE FAR EASTERN PLAINS MAY CONTAIN HAIL AND
GUSTY WINDS. THE CHANCES FOR STORMS WILL INCREASE EACH DAY
WEDNESDAY THROUGH FRIDAY ACROSS THE ENTIRE FORECAST AREA AS
SUBTROPICAL MOISTURE MOVES INTO THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN THE NORTHEAST CORNER OF
COLORADO AFTER 3 PM.

GIMMESTAD/COOPER

In the hours before

Special weather statement, Jul 20, 3:15 PM MDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
315 PM MDT SAT JUL 20 2013

COZ033-035-038-202130-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-SOUTH AND EAST
JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/NORTHWEST BOULDER COUNTIES
ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000
FEET-
315 PM MDT SAT JUL 20 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR SOUTH CENTRAL LARIMER COUNTY UNTIL 330 PM MDT.

AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER GLEN HAVEN...OR 20 MILES WEST OF FORT
COLLINS...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
ESTES PARK...GLEN HAVEN...DRAKE AND MASONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4027 10548 4054 10557 4061 10524 4033 10515
TIME...MOT...LOC 2115Z 334DEG 16KT 4046 10543

RPK
Special weather statement, Jul 20, 4:18 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
418 PM MDT SAT JUL 20 2013

COZ039-040-043-202245-
CENTRAL AND SOUTH WELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000
FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD
COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
418 PM MDT SAT JUL 20 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR EXTREME SOUTHWESTERN WELD...EXTREME NORTHEASTERN
JEFFERSON...NORTHWESTERN ADAMS...BROOMFIELD AND SOUTHEASTERN BOULDER
COUNTIES UNTIL 445 PM MDT.

AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER ERIE...OR 19 MILES NORTH OF DENVER...MOVING
SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
THORNTON...NORTHEASTERN WESTMINSTER...BROOMFIELD...NORTHGLENN...
BRIGHTON...LAFAYETTE...ERIE...FEDERAL HEIGHTS...FREDERICK...DACONO
AND NIWOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3987 10502 4007 10519 4016 10503 3996 10483
TIME...MOT...LOC 2218Z 313DEG 23KT 4001 10506

RPK
Special weather statement, Jul 20, 4:43 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
443 PM MDT SAT JUL 20 2013

COZ040-202315-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY-
443 PM MDT SAT JUL 20 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR NORTHWESTERN ARAPAHOE...WESTERN ADAMS AND NORTHEASTERN
DENVER COUNTIES UNTIL 515 PM MDT.

AT 443 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER NORTHWESTERN COMMERCE CITY...OR 11 MILES
NORTH OF DENVER...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
NORTHEASTERN DENVER...NORTHWESTERN AURORA...THORNTON...COMMERCE
CITY...NORTHGLENN...BRIGHTON...FEDERAL HEIGHTS...DENVER INTERNATIONAL
AIRPORT...D.I.A. TERMINAL AND CONCOURSES AND BARR LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3970 10489 3989 10503 4000 10478 3984 10457
TIME...MOT...LOC 2243Z 309DEG 14KT 3988 10488

RPK
Special weather statement, Jul 20, 4:45 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
445 PM MDT SAT JUL 20 2013

COZ041-046-202315-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
445 PM MDT SAT JUL 20 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR ELBERT COUNTY UNTIL 515 PM MDT.

AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF AGATE...OR 25 MILES WEST OF
LIMON...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN NORTH
AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY AND
EAST CENTRAL ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET
COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3938 10434 3954 10406 3933 10389 3915 10416
TIME...MOT...LOC 2245Z 309DEG 13KT 3936 10415

RPK
Local storm report, Jul 20, 5:13 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
513 PM MDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             10 WSW AGATE            39.42N 104.12W
07/20/2013  E0.88 INCH       ELBERT             CO   TRAINED SPOTTER

0511 PM     HAIL             3 SW HEREFORD           40.94N 104.33W
07/20/2013  M1.00 INCH       WELD               CO   TRAINED SPOTTER

&&

KBOWEN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 2:50 PM MDTAreal Flood AdvisoryBOULarimer85 min
Jul 20, 3:03 PM MDTFlash Flood WarningBOULarimer87 min
Jul 20, 3:15 PM MDTSpecial Weather StatementBOULarimer15 min
Jul 20, 3:24 PM MDTSevere Thunderstorm WarningBOULarimer36 min
Jul 20, 4:18 PM MDTSpecial Weather StatementBOUBroomfield27 min
Jul 20, 4:43 PM MDTSpecial Weather StatementBOUDenver32 min
Jul 20, 4:45 PM MDTSpecial Weather StatementBOUElbert30 min
Jul 20, 4:57 PM MDTSevere Thunderstorm WarningBOUWeld33 min
Jul 20, 4:59 PM MDTSevere Thunderstorm WarningBOUElbert31 min
Jul 20, 5:16 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe29 min
Jul 20, 5:24 PM MDTTornado WarningBOUWeld36 min
Jul 20, 5:51 PM MDTSevere Thunderstorm WarningBOUWeld24 min

Nearby

Tornado Warnings in Colorado, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.